How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Kara Your Own Question
Dr. Kara
Dr. Kara, Veterinarian
Category: Dog Veterinary
Satisfied Customers: 14851
Experience:  Over 20 years of experience as a veterinarian.
49838867
Type Your Dog Veterinary Question Here...
Dr. Kara is online now
A new question is answered every 9 seconds

My dog accidently ate my celexa pill...he is 10 pounds and

Customer Question

My dog accidently ate my celexa pill...he is 10 pounds and I gave him 1 tsp of hydrogen peroxide so he would throw up...he hasn't yet should I give him more
Submitted: 8 months ago.
Category: Dog Veterinary
Expert:  Dr. Kara replied 8 months ago.
Hello, my name is***** and I have over 20 years of experience as a veterinarian.I understand that you are concerned about your 10 pound pup ingesting a Celexa tablet. This is not a drug we use in dogs so the studies are mostly toxicity studies with very high doses, so it hard to know what a usual dose will lead to. What size tablet did he ingest?Given his small size though it is best to get the pill out if possible. It may be too late now to induce vomiting, and if it has been more then an hour and a half the medication is likely already absorbed and it is too late.If he is not showing any symptoms yet, then you can try and induce vomiting with 3% hydrogen peroxide. But if he is showing any symptoms (weakness due to an irregular heart rhythm, tremors or convulsions) then that is not recommended.To induce vomiting you can give him 1 tablespoon of 3% hydrogen peroxide soaked up with bread. Then take him outside and run him around to get the peroxide bubbling so he vomits.If no vomiting in 10 minutes repeat the peroxide dose once. If he vomits and seems to clear his stomach and be done I would check to see if the pill pieces are present.
Expert:  Dr. Kara replied 8 months ago.
The primary concern in dogs appears to be changes in heart rhythm, and a dose higher than 8mg per kilogram per day seems to be the threshold. A 10 pound dog is 4.54kgs, so if he ingested more than 36.36mgs that is a concern for him.If you cannot get him to vomit at home he should be seen at an emergency clinic to try to induce vomiting, give activated charcoal and possibly keep for observation for possible arrhythmias.Other possible side effects include drooling, nausea, vomiting, and tremors, and in dogs with low seizure thresholds possible seizures.Please let me know if you have any further questions.
Expert:  Dr. Kara replied 8 months ago.
Hi,
I'm just following up on our conversation about your pet. How is everything going?
Dr. Kara
Expert:  Dr. Kara replied 8 months ago.
Hello, I wanted to make sure that you didn't have any further questions for me, and I'd like to know how things turned out for your pup. If you found my response helpful please don't forget to rate it so I may receive credit for it, thank you, ***** *****